# SDR CA151110003

- Difficulty date: November 10, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Bombdr BD1001A10
- System (JASC): 3457 · Global Positioning System
- Part: Gps
- Part number: 8222189010
- Condition: Malfunctioned
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DUAL GPS-4000S POTENTIAL LOSS OF SIGNAL PROCESSING AT HIGH LATITUDES.  ACFT CONFIGURED WITH GPS-4000S, 822-2189-002/003/004/005/010, UNITS MAY ENCOUNTER A CONDITION WHEN FLYING THROUGH SPECIFIC GEOGRAPHICAL AREAS, ABOVE 7 NORTH/SOUTH LATITUDE,  THAT WILL RESULT IN A SIMULTANEOUS DUAL GPS RECEIVER LOSS OF SATELLITE SIGNAL PROCESSING.  THIS CONDITION IS ONLY A SIGNIFICANT CONCERN WHEN OPERATING UNDER CONDITIONS WHERE ACFT NAVIGATION DEPENDS ON GPS OR DURING APPROACH OPERATIONS IN THESE AREAS.  THE LOSS OF SATELLITE SIGNAL PROCESSING IS INDICATED THROUGH A GPS FAIL MESSAGE ON THE FLIGHT DECK.  ROOT CAUSE ANALYSIS DETERMINED THIS TO BE CAUSED BY NUMERICAL PRECISION LIMITATIONS IN A SPECIFIC COMPUTATION WHEN THE ACFT LATITUDE IS 7 N/S IN COMBINATION WITH SOME SPECIFIC GPS SATELLITE LOCATIONS.  RECOMMENDED MITIGATION ACTIONS 822-2189-002: IF THE DUAL GPS LOSS CONDITION IS ENCOUNTERED, THE GPS POWER MUST BE MANUALLY RECYCLED TO ALLOW FULL RECOVERY OF GPS FUNCTIONALITY IN APPROXIMATELY 2 TO 5 MINUTES. 822-2189-004/010: IF THE DUAL GPS LOSS CONDITION IS ENCOUNTERED, THE UNITS WILL RESET WITH NO PILOT ACTION AND FULL RECOVERY OF GPS FUNCTIONALITY WILL BE RESUMED IN APPROXIMATELY 2 TO 5 MINUTES.
